Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Have stasis dermatitis. Applying hydro-cortisone. Noticed thinning of skin, cracked bleeds. Ulcers?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1968
Answered : 298 Questions
I have stasis dermatitis.I am 61,male, about 1m/70cm tall.about 90 kilos.I apply a hydro-cortisone.I have noticed a thinning of the skin around the ankles and developed cracked bleeds which seemed to have
started to heal.Without this cream the inflammation increases.I am worried about developing ulcers(how should these be treated?)
Posted Fri, 4 May 2012 in Skin Rash
Answered by Dr. Andrew Rynne MD 42 minutes later
Hi there XXXXXXX

Thank you for posting your question here.

Treating the cause (if any) is important and essential for complete and effective of stasis dermatitis. You do not say what the 'underlying cause' of this stasis is. - If it’s varicose veins then they need to be dealt with aggressively. If heart failure, then likewise.

Hydro-cortisone cream 0.5% is usually optimum in managing the symptoms of stasis dermatitis. Anything stronger and you run the risks of thinning of the skin. Since you have already developed thinning of the skin and cracked lesions (which can occur due to dryness), you may apply topical emollients for few weeks. If you still have itchiness, particularly at night, then you can take an antihistamine like Zyrtrex. A cage over your legs may also help to keep them cool.

Hope this answers your query. I would like to hear about the "underlying cause" responsible for stasis dermatitis in you. Do revert and I'll tell you how I would treat them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor